Alert archive / Arkansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 207, NWS Shreveport, LA

June 21, 2015Howard County, Little River County, Sevier County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 21, 2015, 6:06 PM CDT for Howard County, Little River County, Sevier County, Arkansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2015, 6:06 PM CDT (23:06 UTC)
Expired
Jun 21, 2015, 7:00 PM CDT
In force
54 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Howard County, AR, Little River County, AR, Sevier County, AR

The radar

The Western Arkansas radar (KSRX), 153 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.1 hours before the alert went out and 316 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2015-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1272 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2015-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1272 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-108 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:39 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jun 21, 3:39 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
339 PM CDT SUN JUN 21 2015

.DISCUSSION...
AS EXPECTED...THE MORNING CONVECTION OVER NE TX HAS DIMINISHED AS OF
MID-AFTERNOON...AND ACTUALLY HAS BUILT W ALONG THE RED RIVER
BORDERING SRN OK/N TX...NOT BEFORE DUMPING ANOTHER ESTIMATED 3-6
INCHES OF RAIN NEAR THE LAKE TEXOMA REGION...RESULTING IN ANOTHER
ROUND OF FLASH FLOODING FOR THIS AREA LATE THIS MORNING/EARLY
AFTERNOON. VISIBLE SATELLITE IMAGERY DOES REVEAL WHAT COULD BE A MCV
SPINNING NEAR DAL...WITH AN ORGANZIED BAND OF CONVECTION HAVING RECENTLY
DEVELOPED ON ITS ERN SIDE AND ADVANCING NE TOWARDS THE I-30 CORRIDOR
OF NE TX. THE AIR MASS TO THE NE REMAINS SOMEWHAT STABILIZED N OF I-30
TO THE RED RIVER FROM RAINS RECEIVED EARLIER TODAY...ALTHOUGH IT/S
POSSIBLE IT COULD CONTINUE TO EXPAND NE ACROSS NE TX LATE THIS
AFTERNOON/EARLY EVENING IN VC OF THE WEAK TROUGH AXIS WHICH STILL
REMAINS OVER EXTREME ERN OK INTO ECNTRL TX. OF COURSE...THE SHORT TERM
PROGS ARE NOT HANDLING THE ONGOING CONVECTION WELL AT ALL...AND THUS
HAVE INSERTED CHANCE POPS THIS EVENING FOR NE TX NEAR I-30...AND
BLANKETING MUCH OF THE REMAINDER OF THE AREA WITH SLIGHT CHANCE POPS
GIVEN THAT VISIBLE SATELLITE IMAGERY REVEALS A SOME CU TOWERS
DEVELOPING OVER THE REST OF E TX/WRN LA/SW AR. MUCH OF THIS SHOULD
REMAIN DIURNAL IN NATURE...GRADUALLY DIMINISHING DURING THE EVENING
WITH THE LOSS OF HEATING. HOWEVER...THE SHORT TERM PROGS DO MAINTAIN
THE WEAK SHEAR AXIS IN PLACE OVER NE TX/EXTREME SE OK/SW AR
OVERNIGHT...WHICH MAY RESULT IN ISOLATED CONVECTION REDEVELOPING.
CONVECTIVE DEBRIS AND LIGHT S WINDS SHOULD HELP MAINTAIN VERY MUGGY
CONDITIONS OVERNIGHT...WITH TEMPS NOT FALLING MUCH BELOW THE MID 70S.

THE WEAK SHEAR AXIS SHOULD ERODE AFTER DAYBREAK MONDAY AS THE TROUGH
RETROGRADES SW TOWARDS THE RIO GRANDE VALLEY BY AFTERNOON...WITH THE
FLAT FOUR CORNERS UPPER RIDGING EXPANDING E TOWARDS THE MS RIVER.
SUBSIDENCE BENEATH THIS RIDGE SHOULD RESULT IN POP-FREE AND HOT/HUMID
CONDITIONS BY AFTERNOON...WITH TEMPS CLIMBING BACK INTO THE MID 90S
OVER MUCH OF THE REGION. WHEN COMBINED WITH THE HUMIDITY...HEAT
INDICES SHOULD ALSO RANGE FROM 100-105 DEGREES. THIS RIDGE ALOFT
SHOULD EXPAND FARTHER E INTO THE TN VALLEY TUESDAY...WITH A SE
UNIDIRECTIONAL FLOW BENEATH THE RIDGE POSSIBLY ALLOWING FOR ISOLATED
CONVECTION TO DEVELOP/MOVE INTO PORTIONS OF DEEP E TX/SRN SECTIONS OF
NCNTRL LA TUESDAY AFTERNOON AND EVENING. THE SSE FLOW LOOKS TO DEEPEN
AREAWIDE WEDNESDAY...WHICH MAY RESULT IN ISOLATED CONVECTION AREAWIDE
AS THE RIDGE EXPANDS INTO THE SE CONUS. AFTERWARDS...SUBSIDENCE WITH
THE RIDGE SHOULD INHIBIT CONVECTION OVER MUCH OF THE REGION THURSDAY
AND FRIDAY...BEFORE A PATTERN CHANGE BEGINS TO TAKE SHAPE BY THE START
OF NEXT WEEKEND.

BOTH THE GFS/ECMWF ARE IN GOOD AGREEMENT WITH A 597DM RIDGE DEVELOPING
LATE FRIDAY OVER THE GREAT BASIN...BEFORE EXPANDING N ACROSS THE NRN
ROCKIES/WRN GREAT PLAINS LATE SATURDAY. THIS RIDGE SHOULD CARVE A
LONGWAVE TROUGH E OF THE ROCKIES BY LATE NEXT WEEKEND...NUDGING A WEAK
SFC TROUGH S TOWARDS THE RED RIVER VALLEY EARLY NEXT WEEK. SCT
CONVECTION WILL AGAIN BE POSSIBLE LATE SATURDAY THROUGH THE REMAINDER
OF THE WEEKEND AS THIS TROUGH SLOWLY SINKS S THROUGH THE REGION. HAVE
ADDED LOW CHANCE AND SLIGHT CHANCE POPS TO THE FORECAST FOR THIS TIME
PERIOD...WITH COOLER TEMPS EXPECTED GIVEN THE INCREASED CLOUD
COVER/CONVECTION.

PRELIMS TO FOLLOW BELOW...

15

&&

.PREV DISCUSSION... /ISSUED 130 PM CDT SUN JUN 21 2015/

AVIATION...
MVFR CIGS SLOW TO RISE TO VFR THIS AFTN...ESPECIALLY OVER NE TX
WHERE MORNING CONVECTION HAS DISSIPATED...WITH ISOLD CELLS
REDEVELOPING JUST NORTH AND WEST OF KTYR. AFTER 22/01Z...MID AND
UPPER LVL CLOUD DECKS GRADUALLY DECREASE OVERNIGHT...ALLOWING
PATCHY FOG POSSIBLE...ESPECIALLY AT KLFK AND KELD. S-SW WINDS WILL
INCREASE AGAIN TO 5 TO 10 KTS AFTER 22/14Z. /VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  76  95  75  95 /  20  10   5   5
MLU  75  95  75  96 /  20   5   5  10
DEQ  73  92  73  94 /  20  10   5   5
TXK  75  94  74  94 /  20  10   5   5
ELD  74  95  74  96 /  20  10   5   5
TYR  74  92  74  93 /  30  10   5   5
GGG  76  93  74  94 /  20  10   5   5
LFK  76  94  75  94 /  20   5   5  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

15
Hazardous weather outlook, Jun 21, 11:40 AM CDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1140 AM CDT SUN JUN 21 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-221100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1140 AM CDT SUN JUN 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
MAINLY OVER NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST
ARKANSAS AND NORTHWEST LOUISIANA...AS A WEAK UPPER LEVEL
DISTURBANCE REMAINS NEARLY STATIONARY NEAR THE RED RIVER OF
SOUTHERN OKLAHOMA AND NORTHEAST TEXAS. BRIEF HEAVY RAINFALL AND
LOCALLY GUSTY WINDS ARE POSSIBLE IN THE STRONGER STORMS...WITH
THESE SHOWERS AND THUNDERSTORMS EXPECTED TO GRADUALLY DIMINISH
TONIGHT WITH THE LOSS OF HEATING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 4:53 PM CDTSevere Thunderstorm WarningSHVBowie, Red River67 min
Jun 21, 5:15 PM CDTSevere Thunderstorm WarningSHVBowie, Cass, Morris, Red River, Titus60 min
Jun 20, 7:50 PM CDTSpecial Weather StatementSHVSabine55 min
Jun 21, 6:56 PM CDTSevere Thunderstorm WarningSHVHempstead, Howard43 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.